Alert archive / Kentucky / Flash Flood Warnings in 2013
Flash Flood Warning 1, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jan 12, 2013, 2:41 PM CST for 6 counties in Kentucky; 4 counties in Illinois. It was in force for 2 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 12, 2013, 2:41 PM CST (20:41 UTC)
- Expired
- Jan 12, 2013, 4:45 PM CST
- In force
- 2 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Gallatin County, IL, Hardin County, IL, Massac County, IL, Pope County, IL, Ballard County, KY, Crittenden County, KY, Livingston County, KY, McCracken County, KY, Union County, KY, Webster County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 12, 2:44 PM CST | FLASH FLOOD | Paducah, KY | FLASH FLOODING OCCURRING ALONG OLD CAIRO ROAD. CREEKS AND DITCHES ARE OUT OF THEIR BANKS WITH RAPID RUNNING WATER OVER THE ROAD. |
| Jan 12, 2:46 PM CST | FLASH FLOOD | Paducah, KY | INTERSECTION OF 31ST AND OLD MAYFIELD ROAD CLOSED DUE TO FLOODING. |
| Jan 12, 2:47 PM CST | FLASH FLOOD | Paducah, KY | MAXON ROAD FLOODED. DEEP RUNNING WATER ACROSS ROADWAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.7 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 74 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 554 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
640
WGUS53 KPAH 122041
FFWPAH
ILC059-069-127-151-KYC007-055-139-145-225-233-122245-
/O.NEW.KPAH.FF.W.0001.130112T2041Z-130112T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
241 PM CST SAT JAN 12 2013
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
GALLATIN COUNTY IN SOUTHERN ILLINOIS...
HARDIN COUNTY IN SOUTHERN ILLINOIS...
MASSAC COUNTY IN SOUTHERN ILLINOIS...
POPE COUNTY IN SOUTHERN ILLINOIS...
EASTERN BALLARD COUNTY IN WESTERN KENTUCKY...
CRITTENDEN COUNTY IN WESTERN KENTUCKY...
LIVINGSTON COUNTY IN WESTERN KENTUCKY...
MCCRACKEN COUNTY IN WESTERN KENTUCKY...
UNION COUNTY IN NORTHWEST KENTUCKY...
WEBSTER COUNTY IN NORTHWEST KENTUCKY...
* UNTIL 445 PM CST.
* AT 231 PM CST...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING
FROM THUNDERSTORM OVER WESTERN MCCRACKEN COUNTY. THUNDERSTORMS WITH
TORRENTIAL RAINS WERE MOVING NORTHEAST AT 40 MPH ACROSS MCCRACKEN
COUNTY IN WEST KENTUCKY. THIS SMALL AREA OF STORMS HAD DROPPED OVER
1.4 INCHES OF RAIN IN LESS THAN AN HOUR AT PADUCAH KENTUCKY. THE STORMS
WILL CONTINUE TO TRACK NORTHEAST AFFECTING COMMUNITIES ALONG THE
OHIO RIVER.
* LOCATIONS IN THE WARNED AREA INCLUDE...
METROPOLIS...PADUCAH...MARION...STURGIS...SHAWNEETOWN...
PROVIDENCE...MORGANFIELD...BRECKINRIDGE CENTER...WEST PADUCAH...
BROOKPORT...LEDBETTER...NEW COLUMBIA...DIXON SPRINGS...BURNA...
GOLCONDA...JOY...SALEM...ROSICLARE...EQUALITY AND RIDGWAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 1.5 INCHES ARE POSSIBLE IN THE WARNED
AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3705 8832 3705 8844 3695 8850 3695 8894
3723 8893 3734 8881 3734 8871 3742 8871
3760 8850 3760 8837 3771 8837 3792 8813
3784 8803 3781 8809 3780 8808 3781 8790
3773 8775 3764 8773 3765 8756 3756 8739
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jan 12, 12:07 PM CST, 2 hours 34 minutes earlier.
Area forecast discussion, Jan 12, 12:07 PM CST, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
1207 PM CST SAT JAN 12 2013
.UPDATE...
ISSUED AT 1207 PM CST SAT JAN 12 2013
UPDATED AVIATION DISCUSSION ONLY.
&&
UPDATE...
ISSUED AT 1101 AM CST SAT JAN 12 2013
JUST OVERHAULED THE GRIDS FOR TODAY AND TONIGHT TO REFLECT LATEST
OBSERVATIONAL AND GUIDANCE TRENDS. MAIN ISSUES WERE TO HOLD OFF ON
BETTER POPS UNTIL MID AFTERNOON...AND TO FOCUS THEM MORE OVER
SOUTHEAST MISSOURI INITIALLY. ALSO KNOCKED DOWN POPS OVER THE
PENNYRILE...AS MOST GUIDANCE KEEPS THAT AREA DRY BUT FOR A FEW
SCATTERED SHOWERS OR STORMS EARLY THIS AFTERNOON. MADE MINOR
ADJUSTMENTS TO ALL ELEMENTS TO BETTER FIT DEVELOPING FRONTAL ZONE
OVER THE REGION.
AFTER A QUICK LOOK AT THE 12Z MODELS...AM BEGINNING TO GET
CONCERNED FOR A WINTRY MESS OVER SOUTHERN ILLINOIS SUNDAY. NOT
SURE IF CONFIDENCE IS HIGH ENOUGH FOR A HEADLINE...BUT WILL AT
LEAST CONTINUE THE SPECIAL WEATHER STATEMENT WHEN MAIN PACKAGE IS
ISSUED LATER THIS AFTERNOON.
&&
.SHORT TERM...(TODAY THROUGH MONDAY)
ISSUED AT 358 AM CST SAT JAN 12 2013
BUSY TIME FRAME WITH ALL TYPES OF WEATHER TO CONSIDER. FIRSTLY
WILL STATE THAT THE 00Z ECMWF/CANADIAN MODELS CONT TO BE THE
CHOICE DUE TO RUN TO RUN CONSISTENCY IN HOLDING ONTO PRECIP A BIT
LONGER THAN OTHER MODELS...WHICH MAKES SINCE UNTIL H50 FLOW CAN
BECOME MORE WRLY.
THAT SAID...SFC COLD FRONT WILL DIP SOUTHEAST INTO THE OHIO
VALLEY REGION THIS AFTERNOON...AND STALL UNTIL LATER
TONIGHT...WHEN A SFC LOW CAN WORK ITS WAY UP THE FRONT AND DRAW
THE FRONT SOUTHEAST OUT THE REGION. AGAIN...WITH LOTS OF MOISTURE
AND MID SUPPORT OVERRUNNING THE FRONT...SHOULD SEE PRECIP SHIELD
CONT TO DEVELOP BACK TO OUR SOUTHWEST IN THE COLDER AIR BEHIND
THE FRONT. IN FACT...DUE TO ALREADY SATURATED TOP SOIL OVER MOST
OF THE REGION...EITHER FROM MELTED SNOW PACK OR RECENT
RAINFALL...6 HR FLASH FOOD GUIDANCE IS RUNNING QUITE LOW AROUND 2
TO 2 AND A HALF INCHES. COULD CHALLENGE THESE NUMBERS...ESP ALONG
AND NORTHWEST OF THE OHIO RIVER/SFC FRONT LATER
TODAY/TONIGHT...THEN FARTHER S AND EAST SUNDAY AS THE
MOISTURE/FORCING SHIFTS EAST. THEREFORE...WILL NOT GET TOO
CUTE...AND INTRODUCE FLASH FLOOD WATCH FOR THE ENTIRE FORECAST
REGION FROM LATE THIS AFTERNOON THROUGH SUNDAY.
A SECOND ASPECT WITH THIS SYSTEM WILL BE WITH ITS CONVECTIVE
POTENTIAL. WE RARELY GET AWAY WITH SFC DEW POINTS IN THE 60S IN
JAN WITHOUT PAYING FOR IT WITH SOME TYPE OF SEVERE WEATHER.
LUCKILY...OVERALL INSTABILITIES DO NOT LOOK TOO IMPRESSIVE DESPITE
THE DEW POINTS. STILL...MAY BE JUST ENOUGH TO COMBINE WITH MID LEVEL
JET MAX EJECTING NE OUT OF THE MAIN UPPER TROF THIS EVENING TO
WARRANT AT LEAST SOME SOME SEVERE POTENTIAL. ANY CONVECTION THAT
DOES FORM WILL ONLY SERVE TO LOCALLY INCREASE RAINFALL
TOTALS...THUS THE FLASH FLOOD WATCH VS A FLOOD WATCH.
FINALLY...AS MUCH COLDER LOW LVL COLD AIR DIVES SE INTO THE OHIO
VALLEY SUNDAY...THE REAR FLANK OF THE PRECIP SHIELD WILL LIKELY
CHANGE OVER TO A PERIOD OF FREEZING RAIN OR SLEET AS IT ADVANCES
EAST DURING THE DAY. TEMPS WILL LIKELY FALL BELOW FREEZING OVER NW
AREAS OF THE REGION JUST AFTER SUNRISE...THEN AROUND NOON OR SO
ALONG THE OHIO RIVER. COULD BE A QUICK TENTH OR TWO OF FREEZING
RAIN...MAINLY ALONG AND NW OF THE OHIO RIVER SUNDAY...AS ECMWF
SOUNDINGS INDICATE 5000 FT TO 1200 FT LAYER WILL STAY ABOVE
FREEZING.
THING IS...ANTECEDENT CONDITIONS HAVE BEEN SO WARM...THAT IT WILL
NEED TO GET VERY COLD VERY FAST FOR COMMERCE ISSUES. DO NOT THINK
THIS WILL BE THE CASE UNTIL PRECIP ENDS LATE SUNDAY...BUT A
COATING ON TREES/POWER LINES SEEMS A GREATER POSSIBILITY. THINK
OVERALL HIGHEST CHC FOR SUBSTANTIAL ICING OF ELEVATED SURFACES
WOULD BE ALONG/EAST OF THE WABASH RIVER VALLEY...ESP SW INDIANA.
WILL ISSUE SPECIAL WEATHER STATEMENT FOR NOW...AND KEEP AN EYE ON
THIS ONE. OBVIOUSLY...CONFIDENCE IS LOW IN THIS PORTION OF THE
FORECAST.
.LONG TERM...(MONDAY NIGHT THROUGH FRIDAY)
ISSUED AT 358 AM CST SAT JAN 12 2013
OTHER THAN A SLIGHT CHANCE OF SOME LINGERING SNOW IN THE KHOP AREA
MONDAY NIGHT...LONG TERM APPEARS DRY WITH TEMPS GRADUALLY REBOUNDING
TO SEASONAL NORMS.
CONFLUENT MID LEVEL FLOW WILL EXIST ACROSS THE FORECAST AREA THROUGH
MOST OF THE LONG TERM. THERE ARE STILL INDICATIONS THAT A SYSTEM IN
THE SOUTHERN BRANCH OF THE JET WILL AFFECT SOUTHERN PORTIONS OF WEST
KENTUCKY AND SE MISSOURI LATE IN THE WEEK. HOWEVER...MODEL
CONSISTENCY HAS BEEN VERY POOR. THERE IS STILL NOT ENOUGH OF A MODEL
SIGNAL TO ALTER THE DRY FORECAST.
COLD NORTHERLY LOW LEVEL FLOW EARLY IN THE WEEK WILL BACK INTO THE
SOUTHWEST WEDNESDAY...BRINGING A SLOW WARMING TREND. FORECAST TEMPS
WILL NOT BE QUITE AS WARM AS SHOWN BY EITHER 00Z GFS OR ECMWF MOS
GUIDANCE.
&&
.AVIATION...
ISSUED AT 1207 PM CST SAT JAN 12 2013
THERE SHOULD BE A TEMPORARY IMPROVEMENT IN CIGS/VSBYS THROUGH EARLY
AFTERNOON IN THE ERN THIRD OF THE REGION...DUE TO MOST OF THE
INFLUENCE OF THE DEVELOPING SFC TROF BEING WEST OF THERE.
OTHERWISE...LIFR AND WORSE CIGS IN THE WRN TWO THIRDS MAY IMPROVE
ONLY SOME WITH INCREASING CONVECTIVE ACTIVITY LATER TODAY. LIGHTNING
ACTIVITY ACROSS THE PAH FORECAST AREA MAY PEAK IN THE LATE AFTERNOON
WITH THE SFC TROF...THEN AGAIN IN THE EVENING AS A COLD FRONT
BEGINS ITS PUSH EWD THROUGH THE REGION. SE/SSE WINDS ARE EXPECTED TO
INCREASE IN THE EVENING...THEN SHIFT TO THE NW NEAR OR AFTER
MIDNIGHT. EXPECT VSBYS TO BE QUITE VARIABLE UNTIL FROPA.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...FLASH FLOOD WATCH FROM 3 PM CST THIS AFTERNOON THROUGH SUNDAY
AFTERNOON FOR ILZ075>078-080>094.
MO...FLASH FLOOD WATCH FROM 3 PM CST THIS AFTERNOON THROUGH SUNDAY
AFTERNOON FOR MOZ076-086-087-100-107>112-114.
IN...FLASH FLOOD WATCH FROM 3 PM CST THIS AFTERNOON THROUGH SUNDAY
AFTERNOON FOR INZ081-082-085>088.
KY...FLASH FLOOD WATCH FROM 3 PM CST THIS AFTERNOON THROUGH SUNDAY
AFTERNOON FOR KYZ001>022.
&&
UPDATE...DRS
SHORT TERM...GM
LONG TERM....MY
AVIATION...DBHazardous weather outlook, Jan 12, 10:56 AM CST, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1056 AM CST SAT JAN 12 2013 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-131100- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 1056 AM CST SAT JAN 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THE ENTIRE FORECAST AREA BEGINNING AT 3 PM THIS AFTERNOON AND LASTING THROUGH SUNDAY AFTERNOON. PLEASE REFER TO THE WATCH PRODUCT FOR DETAILS. A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE ALONG AND AHEAD OF A COLD FRONT THIS AFTERNOON AND EVENING. DAMAGING WINDS...AND A FEW BRIEF TORNADOES WILL BE THE PRIMARY CONCERNS...GENERALLY OVER SOUTHEAST MISSOURI...THE SOUTHERN TIP OF ILLINOIS AND THE PURCHASE AREA OF WESTERN KENTUCKY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE FLASH FLOOD WATCH WILL CONTINUE THROUGH SUNDAY. PLEASE REFER TO THE WATCH PRODUCT FOR DETAILS. A CHANGE FROM TO RAIN OVER TO FREEZING RAIN AND/OR POSSIBLY A WINTRY MIX OF PRECIPITATION WILL LIKELY OCCUR FROM NORTHWEST TO SOUTHEAST ACROSS MUCH OF THE AREA SUNDAY AND SUNDAY AFTERNOON. AT THIS TIME...SIGNIFICANT IMPACTS ARE NOT LIKELY...BUT THEY CANNOT BE COMPLETELY RULED OUT. THE POTENTIAL FOR SIGNIFICANT WINTER IMPACTS MAY NOT BECOME OBVIOUS UNTIL A BIT LATER IN TIME. AT THIS TIME...IT APPEARS THE HIGHEST CHANCE FOR ICE OR SNOW ACCUMULATIONS WILL LIE ALONG AND NORTHWEST OF THE OHIO RIVER...ESPECIALLY ALONG AND EAST OF THE WABASH RIVER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION CANNOT BE RULED THIS AFTERNOON AND EARLY TONIGHT...GENERALLY OVER SOUTHEAST MISSOURI...THE SOUTHERN TIP OF ILLINOIS AND THE PURCHASE AREA OF WESTERN KENTUCKY. IN ADDITION...SPOTTERS THROUGHOUT THE AREA SHOULD REPORT ANY HEAVY RAINFALL OR FLOODING PROBLEMS THEY ENCOUNTER THIS AFTERNOON THROUGH SUNDAY. REPORTS OF ANY WINTRY PRECIPITATION ON SUNDAY WOULD BE GREATLY APPRECIATED. DRS/GM
In the hours before
Special weather statement, Jan 12, 12:42 PM CST, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1242 PM CST SAT JAN 12 2013 KYZ001-002-121930- FULTON KY-HICKMAN KY- 1242 PM CST SAT JAN 12 2013 ...SIGNIFICANT WEATHER ADVISORY FOR HICKMAN AND EASTERN FULTON COUNTIES IN WESTERN KENTUCKY UNTIL 130 PM CST... AT 1240 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CLAYTON...OR 7 MILES SOUTH OF HICKMAN... MOVING NORTHEAST AT 40 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS THAT MAY BE IMPACTED INCLUDE... HICKMAN...CLINTON...CAYCE AND FULGHAM. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. DRS
Special weather statement, Jan 12, 1:25 PM CST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 125 PM CST SAT JAN 12 2013 ILZ093-094-KYZ001>006-MOZ112-122015- BALLARD KY-CARLISLE KY-FULTON KY-GRAVES KY-HICKMAN KY-MASSAC IL-MCCRACKEN KY-MISSISSIPPI MO-PULASKI IL- 125 PM CST SAT JAN 12 2013 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PULASKI AND MASSAC COUNTIES IN SOUTHERN ILLINOIS...AND HICKMAN...NORTHWESTERN GRAVES... CARLISLE...BALLARD...EASTERN FULTON AND MCCRACKEN COUNTIES IN WESTERN KENTUCKY...AND SOUTHEASTERN MISSISSIPPI COUNTY IN SOUTHEAST MISSOURI UNTIL 215 PM CST... AT 122 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTH OF FULGHAM...OR 11 MILES WEST OF MAYFIELD. THIS STORM WAS PART OF A CLUSTER OF STORMS THAT EXTENDED BACK TO FULTON AND HICKMAN. ALL OF THE STORMS WILL MOVE NORTHEAST AT 45 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS THAT MAY BE IMPACTED INCLUDE... BARDWELL...WICKLIFFE...LA CENTER...LONE OAK...PADUCAH... METROPOLIS...LOVELACEVILLE...BARLOW...WEST PADUCAH...BROOKPORT... KARNAK...NEW COLUMBIA...BLANDVILLE...LOWES...KEVIL...OLMSTED...NEW GRAND CHAIN AND JOPPA. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. DRS
Special weather statement, Jan 12, 2:02 PM CST, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 202 PM CST SAT JAN 12 2013 ILZ094-KYZ002-003-005-006-122100- CARLISLE KY-GRAVES KY-HICKMAN KY-MASSAC IL-MCCRACKEN KY- 202 PM CST SAT JAN 12 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MASSAC COUNTY IN SOUTHERN ILLINOIS...AND NORTHEASTERN HICKMAN...NORTHWESTERN GRAVES... EASTERN CARLISLE AND SOUTHEASTERN MCCRACKEN COUNTIES IN WESTERN KENTUCKY UNTIL 300 PM CST... AT 157 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTH OF FULGHAM...OR 6 MILES NORTHEAST OF CLINTON...MOVING NORTHEAST AT 30 MPH. THIS STORM HAS BEEN EXHIBITING THE POTENTIAL FOR PRODUCING STRONG AND DAMAGING WINDS DURING THE PAST HALF HOUR. THIS STORM WILL LIKELY BE RAIN WRAPPED...SO YOU MAY NOT SEE THE STRONG WINDS UNTIL THE STORM IS ALMOST UPON YOU. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. THIS STORM WILL BE NEAR... FANCY FARM AROUND 210 PM CST. LOWES AROUND 225 PM CST. LONE OAK AROUND 245 PM CST. PADUCAH AND REIDLAND AROUND 255 PM CST. BROOKPORT AROUND 300 PM CST. LOCATIONS THAT MAY BE IMPACTED INCLUDE... LONE OAK...PADUCAH...REIDLAND...BROOKPORT...FANCY FARM AND LOWES. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. SMITH
Local storm report, Jan 12, 2:33 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
233 PM CST SAT JAN 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HEAVY RAIN PADUCAH 37.07N 88.64W
01/12/2013 M1.40 INCH MCCRACKEN KY ASOS
HEAVY RAINFALL RECORDED AT PADUCAH ASOS.
&&
SMITTYLocal storm report, Jan 12, 2:34 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
234 PM CST SAT JAN 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HEAVY RAIN PADUCAH 37.07N 88.64W
01/12/2013 M1.40 INCH MCCRACKEN KY ASOS
HEAVY RAINFALL RECORDED AT PADUCAH ASOS. ACCUMULATION WAS
40 MINUTES.
&&
SMITTYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 12, 4:51 AM CST | Flash Flood Watch | PAH | Ballard, Caldwell, Calloway, Carlisle, Christian, Crittenden and 16 more | 34 hr |
| Jan 12, 2:19 PM CST | Tornado Warning | PAH | Carlisle, Graves, Livingston, McCracken | 41 min |
| Jan 12, 2:30 PM CST | Areal Flood Advisory | PAH | Calloway, Christian, Crittenden, Fulton, Graves, Hickman and 7 more | 189 days |
| Jan 12, 2:50 PM CST | Tornado Warning | PAH | Crittenden, Livingston | 40 min |
| Jan 12, 3:26 PM CST | Tornado Warning | PAH | Union | 19 min |
| Jan 12, 3:49 PM CST | Flash Flood Warning | PAH | Henderson | 116 min |
| Jan 12, 3:49 PM CST | Tornado Warning | PAH | Henderson, Union | 56 min |
| Jan 12, 5:11 PM CST | Areal Flood Advisory | PAH | Alexander, Franklin, Hamilton, Jackson, Jefferson, Pulaski and 3 more | 9 hr |
Nearby
Flash Flood Warnings in Kentucky, 2013Flash Flood Warnings in Illinois, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.